ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B111 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a total hip arthroplasty procedure in (b)(6) 2023 and suture was used.During the procedure, at first pass of the suture in tissue, suture broke.They put suture and needle aside and took another suture, same code and box, all went well.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # : (b)(4).Date sent to the fda: 10/16/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the lot number; device return status.Please document the shipment tracking number; please provide the source or name of person providing answers to follow-up questions.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was received: was surgery delayed due to the reported event?: no, action taken when event occurred? : took another sxmp1b111, was procedure successfully completed? : yes, were fragments generated? : no, if yes, were they removed easily without additional intervention? : unknown, patient status/ outcome / consequences :no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/21/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it was received, one needle suture piece that pertain to the product code sxmp1b111.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture was examined, and the end of the suture was noted to be cut, probably caused by a surgical instrument.In addition, body fluids were noted on the strand.The other section of the suture was not returned for analysis.The product code sxmp1b111 contains an absorbable suture.As the sample was received open, and the time of exposure to the environment cannot be determined.Due to the condition of the returned sample, the functional test could not be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.